MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. MEDFLATOR®II INFLATION SYRINGE SYSTEM; SYRINGE, BALLOON INFLATION

SMITHS MEDICAL ASD; INC. MEDFLATOR®II INFLATION SYRINGE SYSTEM; SYRINGE, BALLOON INFLATION
Catalog Number MX1390
Medical Device Problem Codes Crack (1135); Leak/Splash (1354); Decrease in Pressure (1490); Pressure Problem (3012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
Information was received indicating that during coronary angioplasty a smiths medical medflator®ii inflation syringe system would not hold pressure during release of the stent.After further attempts, the inflation system would continue to not keep pressure.The product was then replaced with no reported adverse effects.
 
Additional Manufacturer Narrative
One used medflator®ii system was received for analysis.Upon visual examination, cracking was observed at the bonding area of the syringe to the gauge adaptor plate.The medflator was manually plugged in end of the tubing and pressure was applied manually using the syringe; a leak was noted to the crack found in the bonding area.The device history record was reviewed and showed that this device met all manufacturing specification for product released for distribution.No issues were identified that would have impacted this event.Based on the evidence, the complaint is confirmed.However, the root cause is unknown.

Brand Name
MEDFLATOR®II INFLATION SYRINGE SYSTEM
Common Device Name
SYRINGE, BALLOON INFLATION
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, MN 55442
MDR Report Key7740926
Report Number3012307300-2018-03057
Device Sequence Number19112026
Product Code MAV
UDI-Device Identifier10351688510020
UDI-Public10351688510020
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K940896
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 10/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date05/31/2019
Device Catalogue NumberMX1390
Device Lot Number3209821
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2018
Supplement Date Received by Manufacturer09/17/2018
Initial Report FDA Received Date08/01/2018
Supplement Report FDA Received Date10/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1